Ohio, 2010

Hail in Ohio, April 25, 2010

April 25, 2010 · NWS ILN · 2 events in 1 county or zone

Severe storms developed during the early afternoon hours of April 25th across Ohio.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Severe storms developed during the early afternoon hours of April 25th across Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 25, 9:51 AM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 25, 9:51 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1051 AM EDT SUN APR 25 2010

.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER THE MIDDLE MISSISSIPPI VALLEY WILL MOVE
EAST ACROSS THE OHIO VALLEY THROUGH MONDAY. AN UPPER LEVEL WEATHER
DISTURBANCE MAY KEEP PRECIPITATION LINGERING ALONG AND SOUTH OF
THE OHIO RIVER MONDAY NIGHT INTO TUESDAY. HIGH PRESSURE WILL
BUILD BACK INTO THE AREA TUESDAY NIGHT INTO WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED ZONES TO REMOVE EARLY MORNING WORDING.

A VERTICALLY STACKED AREA OF LOW PRESSURE FROM THE SFC THROUGH THE
MID LEVELS WAS LOCATED NEAR WEST CENTRAL ILLINOIS THIS MORNING.
ALL MODELS AGREE THAT THIS SYSTEM WILL SLOWLY MOVE INTO THE LOWER
GREAT LAKES AND OHIO VALLEY REGION TODAY AND TONIGHT. A COLD FRONT
TRAILING FROM THE OCCLUDED SFC LOW WILL MOVE ACRS THE AREA THIS
MORNING INTO THE EARLY AFTN HOURS. THEREAFTER...SPOKES OF
VORTICITY WRAPPING AROUND THE UPR LEVEL LOW...ALONG WITH LOW LEVEL
CONVERGENT TROF AXES WILL COMBINE WITH DAY TIME INSTABILITY TO
PRODUCE SHOWERS AND A CHANCE OF THUNDERSTORMS. THERE IS A SMALL
THREAT FOR AN ISOLATED SEVERE STORM EARLY THIS AFTN ACRS THE FAR
EAST ZONES OUT AHEAD OF THE COLD FRONT WHERE MLCAPES MAY APPROACH
1000 J/KG. BASICALLY HAVE GRADUALLY RAMPED UP POPS TO 100 PERCENT
FROM WEST TO EAST THROUGH THE DAY AND HAVE CONTINUED WITH 100 POPS
INTO THE EVENING HOURS. HIGHS TODAY WILL RANGE FROM THE MID 60S
WEST TO THE LOWER 70S EAST. LOWS TONIGHT WILL RANGE FROM THE UPPER
40S NORTHWEST TO THE LOWER 50S EAST.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
AFOREMENTIONED VERTICALLY STACKED LOW WILL TAKE ITS TIME MOVING
ACRS OUR AREA ON MONDAY. WILL CONTINUE WITH LIKELY SHOWERS.
SHOWERS WILL TAPER OFF FROM NW TO SE BY LATE MONDAY AFTERNOON INTO
MONDAY EVENING. AN UPR LVL WX DISTURBANCE IN THE NW FLOW ALOFT IS
THEN FORECAST TO PASS ACRS THE OHIO VALLEY REGION LATE MONDAY
NIGHT INTO TUESDAY. THIS FEATURE WILL KEEP A THREAT FOR SHOWERS
MAINLY ALONG AND SOUTH OF THE OHIO RIVER LATE MONDAY NIGHT INTO
TUESDAY. ONCE THIS SYSTEM MOVES AWAY FROM THE AREA TUESDAY
NIGHT...HIGH PRESSURE AT THE SFC AND ALOFT WILL BUILD INTO THE
REGION THROUGH WEDNESDAY.

TEMPERATURES WILL BE MUCH COOLER ON MONDAY DUE TO CLOUDS AND
SHOWERS. COOL WEATHER IS EXPECTED TO CONTINUE TUESDAY AND WEDNESDAY.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
A MID LEVEL RIDGE WILL SLOWLY WORK ITS WAY EAST THROUGH THE END
OF THE WORK WEEK. THIS WILL LEAD TO DRY CONDITIONS AND WARMING
TEMPERATURES THROUGH FRIDAY. THE CHANCE FOR PCPN LOOKS TO BE NEXT
WEEKEND AS ANOTHER COLD FRONT WILL APPROACH THE AREA FROM THE WEST
TOWARD THE END OF THE LONG TERM PERIOD.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
DRY CONDITIONS ARE CURRENTLY OVER THE TAF SITES...BUT THE CLEARING
AND LEFTOVER MOISTURE FROM THE EARLIER RAIN HAS ALLOWED A FEW
PATCHES OF FOG AND STRATUS TO DEVELOP. THIS LOOKS TO PRIMARILY BE
AFFECTING KILN AND KCMH AT THIS TIME.

SURFACE LOW CENTER WILL TRACK FROM CENTRAL ILLINOIS ACROSS INDIANA
TODAY. THIS WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS
TO THE TAF SITES. LOOKS LIKE THINGS WILL START BACK UP BY MID TO
LATE MORNING ACROSS THE WESTERN SITES. THIS LOW PRESSURE
SYSTEM...AND ASSOCIATED UPPER LOW...WILL THEN TAKE HOLD OVER OHIO
ON SUNDAY NIGHT AND INTO MONDAY. AN EXTENDED PERIOD OF WET WEATHER
WILL BE POSSIBLE AFTER THE FIRST WAVE OF SHOWERS AND THUNDERSTORMS
HAS PASSED. MVFR CEILINGS AND VISIBILITIES ARE EXPECTED BY
OVERNIGHT INTO MONDAY MORNING.

WINDS DURING THE DAY TODAY LOOK TO BE GUSTY AT TIMES. WINDS WILL
GENERALLY BE OUT OF THE SOUTH TO SOUTH-SOUTHWEST...BUT BY MONDAY
NIGHT WHEN THE LOW IS PASSING CLOSE TO THE TAF SITES THE DIRECTION
MAY BECOME MORE VARIABLE.

.OUTLOOK...MVFR CEILINGS POSSIBLE THROUGH TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...CONIGLIO/HICKMAN
SHORT TERM...HICKMAN
LONG TERM...JGL
AVIATION...HATZOS
Hazardous weather outlook, Apr 25, 11:10 AM EST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1210 PM EDT SUN APR 25 2010

INZ050-058-059-066-073>075-080-KYZ089>099-OHZ034-035-042-043-051-
060>062-070>072-077>079-261615-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-MERCER-AUGLAIZE-DARKE-SHELBY-MIAMI-
PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-
BROWN-
1210 PM EDT SUN APR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST
OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS THIS
AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO PHONE IN SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE.

KYZ100-OHZ026-044>046-052>056-063>065-073-074-080>082-088-261615-
LEWIS-HARDIN-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1210 PM EDT SUN APR 25 2010

...SEVERE THUNDERSTORM WATCH 103 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO
PHONE IN SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Apr 25, 11:37 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1237 PM EDT SUN APR 25 2010

OHZ055-064-065-251715-
FAIRFIELD OH-PICKAWAY OH-FRANKLIN OH-
1237 PM EDT SUN APR 25 2010

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...NORTHERN
PICKAWAY AND NORTHWESTERN FAIRFIELD COUNTIES THROUGH 115 PM EDT...

AT 1235 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
ASHVILLE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ASHVILLE...GROVEPORT...
CANAL WINCHESTER AND PICKERINGTON.

ALSO...DUVALL...LOCKBOURNE...SLATE RUN METRO PARK...LITHOPOLIS...
CARROLL...BLACKLICK ESTATES AND BRICE ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

HAWBLITZEL

The radar

The Cincinnati radar (KILN), 105 km away, was scanning. The volume nearest the first event began at 17:05 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Fairfield

When
April 25, 12:04 PM EST to 12:09 PM EST
Where
Fairfield County, Pickerington
Measured
1 in hail
Reported by
Public
Coordinates
39.880, -82.750

Hail, Fairfield

When
April 25, 12:17 PM EST to 12:22 PM EST
Where
Fairfield County, Baltimore
Measured
0.88 in hail
Reported by
Public
Coordinates
39.850, -82.600

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2010Every state in 2010This day in weather historyWarnings in Ohio, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218183, 218184.